# SDR 96UAL900748

- Difficulty date: September 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7270U
- Make and model: Boeing 727222
- Aircraft serial: 21417
- Engine: Pwa JT8D15
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blade
- Part number: 629704
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: DE
- Nature of condition: E, J
- Precautionary procedure: O

## Discrepancy

NR 2 ENGINE VIBRATION NOTICED WHEN REDUCING POWER FOR DESCENT, LOUDER AT LOWER N1'S.  ALL ENGINE INSTRUMENTS NORMAL.  *S/D*  ONE T-4 BLADE FAILED AT THE AIRFOIL MID-SPAN.  EXAMINATION SHOWS FAILURE MODE TO BE THAT OF STRESS RUPTURE DUE TO BLADE CREEP WHICH RESULTED FROM OVER TEMPERATURE.  THE BLADES ON EITHER SIDE OF FAILED BLADE HAD MISSING SHROUDS BUT DID NOT INDICATE OVER TEMPERATURE.  REPLACED N1 TURBINE ASSEMBLY.
